MAUDE Adverse Event Report: CORDIS US CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 402610X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during the puncture of the patient's right femoral vein, a 10f 11 cm avanti plus sheath introducer broke into two (2) parts upon removal, with one segment remaining inside the vein.The retained fragment was not visible via fluoroscopy, ultrasound, or transesophageal echocardiography and therefore remained lodged in the vessel.The patient was immediately transferred under anesthesia to the cardiothoracic center for surgical removal.A photograph has been enclosed for review.The device is expected to be returned for further evaluation.
 
Additional Manufacturer Narrative
As reported, during the puncture of the patient's right femoral vein, a 10f 11 cm avanti plus sheath introducer broke into two (2) parts upon removal, with one segment remaining inside the vein.The retained fragment was not visible via fluoroscopy, ultrasound, or transesophageal echocardiography and therefore remained lodged in the vessel.The patient was immediately transferred under anesthesia to the cardiothoracic center for surgical removal.Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.The device was not returned for further evaluation as anticipated.One image was submitted showing a 10f cordis csi with an inserted guidewire and a separated cannula presenting plastic elongations.No other anomalies were observed.The photos/videos do not provide sufficient information to determine whether there is a manufacturing-related issue or not, the information is insufficient to draw any further conclusions.A product history record (phr) review of lot 18448388 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter sheath introducer (csi)-separated¿ was seen during the product evaluation.A separation was noted to the cannula of the device.The root cause cannot be determined with the information provided and the image that was submitted for review.Additionally, no conclusions can be drawn regarding user compliance with the instructions for use.Based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
A product history record (phr) review of lot 18448388 revealed no anomalies or non-conformances during the manufacturing and inspection processes that could be associated with the event reported.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
The device was not returned.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key22755553
Report Number9616099-2025-01281
Device Sequence Number9364341
Product Code DRE
UDI-Device Identifier10705032000765
UDI-Public(01)10705032000765(17)280430(10)18448388
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number402610X
Device Lot Number18448388
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer09/04/2025
09/04/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/04/2025
09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown